Texas, 2022

Flash Flooding and Hail in Texas, May 10, 2022

May 10, 2022 · NWS MAF · 13 events in 6 counties and zones

An upper level ridge was centered over the Texas Coast with an upper-low pressure system over Northern California. A dryline was across portions of Southeast New Mexico and West Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$320,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

An upper level ridge was centered over the Texas Coast with an upper-low pressure system over Northern California. A dryline was across portions of Southeast New Mexico and West Texas. High moisture and instability were present to the east of the dryline. Wind shear was moderate, and an upper level disturbance moved over the area which provided additional lift. These conditions resulted in thunderstorms that produced large hail, strong winds, and flash flooding across portions of West Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 10, 2:42 PM CST, 56 minutes earlier.

Area forecast discussion, May 10, 2:42 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
342 PM CDT Tue May 10 2022

...New UPDATE...

Update to issue Severe Thunderstorm Watch #198

.UPDATE...
Issued at 336 PM CDT Tue May 10 2022

Updated grids to issue Severe Thunderstorm Watch #198 due to
severe thunderstorms expected across much of the area this
afternoon and evening.

&&

.AVIATION...
(18Z TAFS)
Issued at 1159 AM CDT Tue May 10 2022

Moisture return has led to scattered low cigs this morning across
the Permian Basin and Trans Pecos. We are also seeing HZ from ag
fires in Mexico lower visbys at KMAF. This will likely continue
through the period due to strong SE surface flow. TSRA will
develop later this afternoon just west of KFST before moving east.
Low confidence exists in timing the storms to KMAF so will update
as storms develop. Gusty winds, lightning, and brief heavy rain
are possible with the storms.

&&

.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 113 PM CDT Tue May 10 2022

An active afternoon/evening of severe weather is upon us as we head
through the next few hours. Digging into the mesoscale...the dryline
is currently situated from Lea County NM south to Pecos and the Big
Bend. Towering Cu is already evident on visible satellite across the
Stockton Plateau where strong surface heating has led to MLCAPE
values near 4000 J/kg. This is where hi-res models pinpoint initial
storm development over the next hour or so. A deep well-mixed
subcloud layer will support damaging winds while moderate vertical
shear keeps the potential for large hail in play. An isolated
tornado or two are possible during the earlier stages of convection
while storms are more discrete. There is some indication that storms
may grow upscale this evening and evolve into one or more clusters
(mainly over the Permian Basin and Trans Pecos). This would support
a potential for more widespread severe winds if it does occur.
Storms will move east and dissipate late in the evening.

Wednesday will feature more of the same with the dryline expected to
shift even further west setting up along the Pecos River and Davis
Mountains by afternoon. More storms will develop along the boundary
by late afternoon with another threat of severe storms. While not as
widespread as today, large hail and damaging winds will be the main
threats tomorrow. These storms will shift east during the evening,
but look to diminish before reaching too far into the Permian Basin.
Temperatures Wednesday will be similar to today with highs mostly in
the 90s and lows staying very warm in the upper 60s and low 70s.

&&

.LONG TERM...
(Thursday through  Monday)
Issued at 113 PM CDT Tue May 10 2022

Much of the excitement will be in the short term period with hot
temperatures and drier conditions dominating much of the long term.
An upper level trough over CA will sweep across the Rockies and up
into Canada on Thursday and Friday, departing too far to the north
to significantly impact our temperatures. As such, highs on both
Thursday and Friday will be in the low to mid 90s with triple digits
along the Rio Grande, pretty typical for this time of year. Multiple
weak shortwaves will pass through the region Thursday and Friday,
each day providing enough energy to get at least a few storms
somewhere across the Permian Basin and lower Trans Pecos. Neither
day looks to be as eventful as today or Wednesday, but a severe
storm or two cannot be ruled out. Beyond Friday, ridging and
southerly surface flow will result in a warming and drying trend,
which each afternoon through the weekend in the upper 90s before we
break into the triple digits once again early next week. No
precipitation is expected after Friday.

&&

.FIRE WEATHER...
Issued at 113 PM CDT Tue May 10 2022

A Fire Danger Statement is in effect for this afternoon across
Southeast New Mexico, Culberson County, and the Guadalupe and
Delaware Mountains where humidity will fall to as low as 7%. 20FT
winds will remain relatively light this afternoon, below 15 mph
nearly everywhere. Despite moisture returning to much of the Permian
Basin and lower Trans Pecos, low humidity across the west and
critically dry fuels mean that any fires that develop will be able
to spread easily. Thunderstorms developing off the dryline this
afternoon could bring gusty and erratic winds, frequent lightning,
and even some brief, heavy rainfall. Storms chances are best for Lea
County, the lower Trans Pecos and Permian Basin. On Wednesday, the
dryline will set up over SE New Mexico and humidity is expected to
remain above critical levels nearly everywhere outside of the higher
terrain of New Mexico. Thunderstorms will once again be possible,
with the best chances further west over SE New Mexico and the upper
Trans Pecos. Again, gusty and erratic winds, along with frequent
lightning, may accompany any of these storms.

Drier conditions will creep back into the higher terrain and SE New
Mexico on Thursday and Friday, where an RFD may be needed. Storms
will be possible each afternoon through Friday with precipitation
chances falling off after that. Fire weather concerns will increase
for the weekend and beyond with drier conditions in place and above
normal temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               68  93  69  94 /  60   0  10   0
Carlsbad                 62  97  62  95 /  10  30  40  10
Dryden                   69  91  69  94 /  30  10  10   0
Fort Stockton            67  92  67  96 /  30  20  20  10
Guadalupe Pass           62  92  62  88 /  10  20  30   0
Hobbs                    61  91  62  94 /  40  30  30   0
Marfa                    55  93  55  93 /  20  20  40  10
Midland Intl Airport     68  91  68  94 /  60   0  20   0
Odessa                   69  91  69  94 /  60  10  20  10
Wink                     66  94  66  97 /  30  20  40  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...29
LONG TERM....88
AVIATION...29
Hazardous weather outlook, May 10, 12:02 PM CST, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
102 PM CDT Tue May 10 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-111815-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
102 PM CDT Tue May 10 2022 /1202 PM MDT Tue May 10 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

There is an enhanced risk of severe storms this afternoon and
evening, mainly over the Western Low Rolling Plains, eastern Permian
Basin, Stockton Plateau, and lower Trans Pecos. Any severe storms
that do develop will be accompanied by large hail, damaging winds,
and locally heavy rainfall/flooding. An isolated tornado cannot be
ruled out.

A Fire Danger Statement is in effect this afternoon and early
evening for elevated to near-critical fire weather conditions across
Southeastern New Mexico, the Guadlupe/Sacramento Mountains, and
Culberson County.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight risk of severe storms Wednesday afternoon and
evening. Any severe storms that do develop will be accompanied by
large hail and damaging winds.

More storms are possible Thursday and Friday afternoons. These storms
could also be severe.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, May 10, 1:51 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
251 PM CDT Tue May 10 2022

TXZ075-274-277-278-102030-
Pecos TX-Reeves County Plains TX-Davis Mountains Foothills TX-
Davis Mountains TX-
251 PM CDT Tue May 10 2022

...A strong thunderstorm will impact portions of west central Pecos,
northwestern Brewster, south central Reeves and southeastern Jeff
Davis Counties through 330 PM CDT...

At 251 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alpine, Alpine-Casparis Municipal Airport and Camp Mitre Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3018 10363 3045 10381 3094 10352 3061 10299
TIME...MOT...LOC 1951Z 212DEG 24KT 3040 10361

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

29
Special weather statement, May 10, 2:16 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
316 PM CDT Tue May 10 2022

NMZ029-033-TXZ045-102100-
Northern Lea County NM-Central Lea County NM-Gaines TX-
316 PM CDT Tue May 10 2022

...A strong thunderstorm will impact portions of northeastern Lea and
northwestern Gaines Counties through 400 PM CDT/300 PM MDT/...

At 315 PM CDT/215 PM MDT/, Doppler radar was tracking multiple
strong thunderstorms 9 miles southwest of Denver City, and 5 miles
east of Lovington, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Higginbotham, Gladiola and Knowles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3335 10306 3296 10306 3296 10269 3273 10286
      3286 10328 3340 10322
TIME...MOT...LOC 2015Z 210DEG 23KT 3288 10295

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

84
Special weather statement, May 10, 2:28 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
328 PM CDT Tue May 10 2022

TXZ075-274-277-278-102130-
Pecos TX-Reeves County Plains TX-Davis Mountains Foothills TX-
Davis Mountains TX-
328 PM CDT Tue May 10 2022

...A strong thunderstorm will impact portions of west central Pecos,
northwestern Brewster, south central Reeves, southeastern Jeff Davis
and northeastern Presidio Counties through 430 PM CDT...

At 328 PM CDT, Doppler radar was tracking a strong thunderstorm over
Alpine-Casparis Municipal Airport, or near Alpine, moving northeast
at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alpine, Alpine-Casparis Municipal Airport and Camp Mitre Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

&&

LAT...LON 3021 10363 3049 10389 3095 10351 3059 10301
TIME...MOT...LOC 2028Z 217DEG 13KT 3041 10368

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

84
Special weather statement, May 10, 2:56 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
256 PM MDT Tue May 10 2022

NMZ029-033-102145-
Northern Lea County NM-Central Lea County NM-
256 PM MDT Tue May 10 2022

...A strong thunderstorm will impact portions of northeastern Lea
County through 345 PM MDT...

At 256 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of McDonald, or 11 miles southeast of Tatum, moving north
at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gladiola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico.

&&

LAT...LON 3338 10305 3293 10307 3309 10324 3340 10322
TIME...MOT...LOC 2056Z 198DEG 21KT 3314 10317

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

91
Special weather statement, May 10, 3:28 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
428 PM CDT Tue May 10 2022

TXZ075-277-278-102230-
Pecos TX-Davis Mountains Foothills TX-Davis Mountains TX-
428 PM CDT Tue May 10 2022

...A strong thunderstorm will impact portions of northwestern Pecos,
northwestern Brewster and southeastern Jeff Davis Counties through
530 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 29
miles southwest of Fort Stockton, moving northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Stockton, Alpine, Camp Mitre Peak, Alpine-Casparis Municipal
Airport, Firestone Test Track and Fort Stockton-Pecos County Airport.

This includes Interstate 10 between mile markers 230 and 276.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

&&

LAT...LON 3021 10360 3049 10385 3121 10311 3095 10248
TIME...MOT...LOC 2128Z 226DEG 47KT 3066 10329

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

84
Special weather statement, May 10, 3:30 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
430 PM CDT Tue May 10 2022

TXZ279-282-102230-
Central Brewster County TX-Lower Brewster County TX-
430 PM CDT Tue May 10 2022

...A strong thunderstorm will impact portions of west central
Brewster County through 530 PM CDT...

At 430 PM CDT, Doppler radar was tracking a strong thunderstorm 24
miles west of Persimmon Gap, or 38 miles northwest of Panther
Junction, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Santiago Peak and Elephant Mountain Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

&&

LAT...LON 2965 10366 2983 10372 3007 10334 2973 10317
TIME...MOT...LOC 2130Z 238DEG 18KT 2979 10355

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

84

The radar

The Midland/Odessa radar (KMAF), 213 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 2 hail, 2 flash flood. Local standard time, as filed.

Hail, Brewster

When
May 10, 3:38 PM CST to 3:43 PM CST
Where
Brewster County, 7.3 mi SE of Titley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.390, -103.500

Hail, Pecos

When
May 10, 4:28 PM CST to 4:33 PM CST
Where
Pecos County, 9.93 mi SSE of Belding
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
30.653, -102.942

Thunderstorm Wind, Pecos

When
May 10, 4:37 PM CST to 4:42 PM CST
Where
Pecos County, 2 mi NW of Ft Stockton
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
30.901, -102.894

A thunderstorm moved across Pecos County and produced a 64 mph wind gust at the Fort Stockton ASOS site.

Thunderstorm Wind, Pecos

When
May 10, 4:40 PM CST to 4:41 PM CST
Where
Pecos County, Ft Stockton
Measured
70 kt (81 mph) estimated gust
Property damage
$315,000
Reported by
Emergency Manager
Coordinates
30.880, -102.870

A thunderstorm moved across Pecos County and produced wind damage in Fort Stockton. There were multiple trees uprooted, leaning power poles, snapped power lines, and peeled or separated roofs at several homes, apartment buildings, and businesses on the south side of Fort Stockton. The storm survey results estimated peak wind speeds to be between 70 to 80 mph. The cost of damage is a very rough estimate.

Flash Flood, Pecos

When
May 10, 4:45 PM CST to 7:00 PM CST
Where
Pecos County, Ft Stockton to 1.43 mi W of Ft Stockton
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
30.880, -102.870

Heavy rain resulted in flash flooding in Fort Stockton. There was street/road flooding and closures. Vehicles were stranded. The cost of damage is a very rough estimate.

Thunderstorm Wind, Pecos

When
May 10, 4:50 PM CST to 4:51 PM CST
Where
Pecos County, 1.52 mi NW of Ft Stockton
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.896, -102.887

A thunderstorm moved across Pecos County and produced estimated 60 to 70 mph wind gusts and nickel sized hail in Fort Stockton.

Flash Flood, Pecos

When
May 10, 4:54 PM CST to 7:00 PM CST
Where
Pecos County, 0.83 mi SW of Ft Stockton to 0.51 mi WSW of Ft Stockton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.873, -102.882

Heavy rain fell across Pecos County and produced flash flooding in Fort Stockton. There was around two feet of standing water at a low water crossing on the south end of Fort Stockton. No damage was reported.

Thunderstorm Wind, Howard

When
May 10, 6:54 PM CST to 6:55 PM CST
Where
Howard County, 1 mi SSE of Lomax
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
32.107, -101.624

A thunderstorm moved across Howard County and produced a 59 mph wind gust at the Mesonet station near Lomax.

Thunderstorm Wind, Glasscock

When
May 10, 7:02 PM CST to 7:03 PM CST
Where
Glasscock County, 5.92 mi W of St Lawrence
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
31.660, -101.600

A thunderstorm produced a 60 mph wind gust at the Mesonet site near Saint Lawrence.

Thunderstorm Wind, Howard

When
May 10, 7:07 PM CST to 7:08 PM CST
Where
Howard County, 2 mi SW of Big Spring
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
32.230, -101.494

A thunderstorm moved across Howard County and produced a 61 mph wind gust near Big Spring.

Thunderstorm Wind, Borden

When
May 10, 7:43 PM CST to 7:44 PM CST
Where
Borden County, 2 mi ESE of Gail
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
32.759, -101.398

A thunderstorm moved across Borden County and produced a 59 mph wind gust at the Mesonet site near Gail.

Thunderstorm Wind, Borden

When
May 10, 7:56 PM CST to 7:57 PM CST
Where
Borden County, 16.38 mi ENE of Gail
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
32.880, -101.180

A thunderstorm produced a 70 mph wind gust at the Mesonet site near Fluvanna.

Thunderstorm Wind, Scurry

When
May 10, 8:00 PM CST to 8:01 PM CST
Where
Scurry County, 3 mi E of Snyder
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
32.720, -100.848

A thunderstorm produced a 62 mph wind gust at the Mesonet site near Snyder.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1022190, 1022194, 1022199, 1022271, 1022260, 1022202, 1022206, 1022219, 1022222, 1022224, 1022227, 1022229, 1022242.